MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 5IN 11-0 S/A BV50-3; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 5IN 11-0 S/A BV50-3; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2881G
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Investigation summary: it was reported packaging foreign matter non-biological / unknown.According to the information received, it was received for analysis an unopened sample of product code 2881, lot pd6708.During the visual inspection of an unopened sample, a detached needle was observed placed in the seal area but not compromising the sterile barrel, since the needle no trough totally the seal area of the overwrap.The manufacturing records were reviewed, and the manufacturing / packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of packaging foreign matter non-biological was a needle, suture and/or tab in the seal.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2019 and suture was used.During the procedure, it was found that there had been a foreign substance in the package before use.The product was not used for the patient.There were no adverse patient consequences.Upon evaluation of a returned device, the needle was in the seal of the packaging.

Brand Name
ETHLN BLK 5IN 11-0 S/A BV50-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9139271
Report Number2210968-2019-88256
Device Sequence Number2607246
Product Code GAR
UDI-Device Identifier10705031004191
UDI-Public10705031004191
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number2881G
Device Lot NumberPD6708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date10/01/2019
Patient Sequence Number1